Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 44, NWS Newport/Morehead City, NC

June 27, 2011Martin County, Pitt County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 27, 2011, 4:19 PM EDT for Martin County, Pitt County, North Carolina. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2011, 4:19 PM EDT (20:19 UTC)
Expired
Jun 27, 2011, 5:00 PM EDT
In force
41 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Martin County, NC, Pitt County, NC

The radar

The Raleigh/Durham radar (KRAX), 107 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 4:35 PM EDTTSTM WND GST 60Oak City, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 1:34 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2020 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2020 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
685 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

056 
WUUS52 KMHX 272019
SVRMHX
NCC117-147-272100-
/O.NEW.KMHX.SV.W.0044.110627T2019Z-110627T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
419 PM EDT MON JUN 27 2011

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN MARTIN COUNTY IN EASTERN NORTH CAROLINA
  NORTHERN PITT COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 500 PM EDT

* AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES NORTHWEST OF BETHEL...OR OVER
  TARBORO...MOVING NORTHEAST AT 30 MPH. QUARTER SIZED HAIL AND WINDS
  IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  OAK CITY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR EASTERN NORTH CAROLINA.

&&

LAT...LON 3601 7721 3593 7719 3594 7715 3593 7709
      3595 7705 3583 7715 3560 7724 3565 7768
      3567 7768 3576 7752 3580 7748 3581 7743
      3584 7739 3583 7735 3591 7735 3600 7741
      3607 7733
TIME...MOT...LOC 2019Z 236DEG 26KT 3592 7747

$$
1 follow-up statement
294 
WWUS52 KMHX 272042
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
442 PM EDT MON JUN 27 2011

NCC117-147-272100-
/O.CON.KMHX.SV.W.0044.000000T0000Z-110627T2100Z/
MARTIN NC-PITT NC-
442 PM EDT MON JUN 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHERN PITT AND WESTERN MARTIN COUNTIES...

AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
HASSELL...OR 14 MILES WEST OF WILLIAMSTON...MOVING NORTHEAST AT 30
MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... HAMILTON.

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR EASTERN NORTH CAROLINA.

LAT...LON 3601 7721 3593 7719 3594 7715 3593 7709
      3595 7705 3583 7715 3560 7724 3565 7768
      3567 7768 3576 7752 3580 7748 3581 7743
      3584 7739 3583 7735 3591 7735 3600 7741
      3607 7733
TIME...MOT...LOC 2042Z 236DEG 26KT 3592 7725

$$

8

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:07 AM EDT, 13 hours 12 minutes earlier.

Area forecast discussion, Jun 27, 3:07 AM EDT, 13 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
307 AM EDT MON JUN 27 2011

.SYNOPSIS...
A TROF OF LOW PRESSURE WILL LINGER OVER THE MIDDLE OF THE STATE
THROUGH TONIGHT THEN DISSIPATE TUESDAY. A COLD FRONT WILL
APPROACH FROM THE NORTHWEST TUESDAY NIGHT AND BECOME STATIONARY
ALONG THE SOUTH COAST WEDNESDAY AND THURSDAY. IT WILL LIFT NORTH
AS A WARM FRONT FRIDAY. WEAK HIGH PRESSURE WILL COVER THE AREA
SATURDAY AND SUNDAY.

&&

.NEAR TERM /THROUGH TODAY/...
AS OF 3 AM MON...VERY MOIST AND UNSTABLE ATMOSPHERE WILL COVER THE
AREA TODAY WITH A FEW WEAK IMPULSES MOVING THROUGH THE FLOW TO
TRIGGER SCATTERED CONVECTION. BEST CHANCE WILL BE ALONG THE
COASTAL PLAIN CLOSER TO THE LEESIDE TROF OVER THE MIDDLE OF THE
STATE. FORECAST SOUNDINGS SHOW CAPE VALUES 3000-3700 J/KG WITH
LIFTED INDICES AROUND -8. WINDEX VALUES AVERAGE 40-45 KNOTS EXCEPT
GREENVILLE WITH A WINDEX OF 59 KNOTS. THEREFORE ALL STORMS THAT
DEVELOP TODAY WILL NEED TO BE MONITORED CLOSELY. HIGH TEMPS TODAY
FROM 00Z MAV/MET GUIDANCE CLOSE AND LOOK GOOD.

&&

.SHORT TERM /TONIGHT/...
AS OF 3 AM MON...WILL CONTINUE AFTERNOON POPS INTO THE EVENING
THEN TAPER BACK TO 30 PERCENT ALL AREAS OVERNIGHT. STILL SOME WEAK
ENERGY PASSING THROUGH THE MOIST ATMOSPHERE TO SET OFF SCATTERED
STORMS. 00Z GUIDANCE CONTINUES IN VERY CLOSE AGREEMENT ON TEMPS
AND ACCEPTED.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
AS OF 300 AM MONDAY...NOT MUCH CHANGE IN PREVIOUS THINKING THRU
THIS UPCOMING WORK WEEK. NORTHWEST FLOW ALOFT CONTINUES WITH
STRONG MID-LEVEL SHORTWAVE TO CROSS THE REGION TUESDAY EVENING AND
NIGHT. AT THE SURFACE...A SLOW-MOVING COLD FRONT WILL WORK ITS WAY
INTO THE REGION WEDNESDAY BEFORE MOVING OFFSHORE AND BECOMING
DIFFUSE THURSDAY...THEN WORKING ITS WAY BACK NORTH AS A WARM FRONT BY
FRIDAY. AS FAR AS SENSIBLE WEATHER GOES...WILL HAVE HIGH CHANCE
POPS TUESDAY AFTERNOON AND NIGHT. INSTABILITY WILL BE MODERATE TO
HIGH WITH CAPE VALUES APPROACHING 3000 J/KG. EXPECT ANOTHER ROUND
OF TSTMS WITH THE ACTUAL FRONT ON WEDNESDAY AND WILL HAVE 30 TO 40
PCT POPS FOR THIS TIME PERIOD ALTHOUGH OVERALL INSTABILITY WILL
NOT BE AS GREAT AS ON TUESDAY. PRECIPITABLE WATER VALUES LOOK TO
BE HIGH ON THESE DAYS AS WELL (NEAR 2 INCHES)...SO HEAVY RAIN WILL
BE A THREAT ALONG WITH WET MICROBURSTS. BETTER AGREEMENT AMONGST
MODELS THAT THURSDAY WILL BE DRY AS FRONT IS OFFSHORE AND THINK
RELATIVELY DRY CONDITIONS WILL PERSIST INTO THE WEEKEND AS WEAK
UPPER RIDGE BUILDS ACROSS THE EASTERN UNITED STATES.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
SHORT TERM /TODAY AND TONIGHT/
AS OF 3 AM MON...VFR CONDITIONS TODAY OUTSIDE OF SCATTERED
CONVECTION. SURFACE WIND GUSTS AS HIGH AS 45 KNOTS POSSIBLE WITH
STORMS WITH 60 KNOTS POSSIBLE IN STRONGEST CELLS. ACTIVITY WILL
WEAKEN AND BECOME MORE SCATTERED FROM LATE EVENING THROUGH THE
OVERNIGHT. SURFACE WINDS WILL CONTINUE SOUTH SOUTHWEST TODAY AND
TONIGHT.

LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 305 AM MONDAY...WITH A WET AND UNSTABLE AIRMASS...EXPECT A
GOOD PROBABILITY OF OCCASIONAL MVFR/IFR CEILINGS IN NUMEROUS
SHOWERS AND TSTMS TUESDAY AFTERNOON AND EVENING AND AGAIN WEDS.
AREAS THAT RECEIVE RAIN WILL ALSO BE SUSCEPTIBLE TO MORNING
STRATUS AND FOG. EXPECT MOSTLY VFR CONDITIONS THURSDAY AND FRIDAY.

&&

.MARINE...
SHORT TERM /TODAY AND TONIGHT/
AS OF 3 AM MON...THE BERMUDA HIGH WILL REMAIN IN PLACE WITH A TROF
OVER THE MIDDLE OF THE STATE. SOUTH TO SOUTHWEST WIND FLOW WILL
CONTINUE TODAY AND TONIGHT AROUND 10-15 KNOTS. SEAS WILL RUN 2-4
FEET TODAY INCREASING SLIGHTLY TO 3-5 FEET TONIGHT.

LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 305 AM MONDAY...HAVE ISSUED A SMALL CRAFT ADVISORY FROM 15Z
ON TUESDAY THROUGH 03Z ON THURSDAY FOR THE WATERS SOUTH OF OREGON
INLET. LONGER RANGE MODELS HAVE BEEN CONSISTENT IN INCREASING
GRADIENT AND BUILDING SEAS AS FRONTAL BOUNDARY SINKS SLOWLY INTO
THE REGION WITH 1020 MB+ HIGH LINGERING OVER THE CENTRAL ATLANTIC.
SEAS SHOULD BUILD TO ABOUT 6 OR 7 FEET...ESPECIALLY MORE THAN 10
MILES OFFSHORE STARTING LATE MORNING TUESDAY. SEAS SHOULD DIMINISH
BY EARLY THURSDAY MORNING AS COLD FRONT MOVES OFFSHORE AND HIGH
PRESSURE SETTLES OVER THE WATERS.

.RIP CURRENTS...A MINIMAL 1 FOOT/8 SECOND SWELL AND NORMAL
ASTRONOMICAL TIDES WILL LEAD TO A LOW RIP CURRENT THREAT FOR TODAY
ON AREA BEACHES.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...DENSE SMOKE ADVISORY UNTIL 9 AM EDT THIS MORNING FOR NCZ098.
MARINE...SMALL CRAFT ADVISORY FROM 11 AM TUESDAY TO 11 PM EDT WEDNESDAY
     FOR AMZ152-154-156-158.

&&

SYNOPSIS...HSA
NEAR TERM...HSA
SHORT TERM...HSA
LONG TERM...CTC
AVIATION...CTC/HSA
MARINE...CTC/HSA
Hazardous weather outlook, Jun 27, 11:00 AM EDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1100 AM EDT MON JUN 27 2011

NCZ044-046-047-080-081-090>095-103-104-281500-
PITT-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-DUPLIN-LENOIR-
JONES-CRAVEN-PAMLICO-CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
1100 AM EDT MON JUN 27 2011

...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

THUNDERSTORMS WITH STRONG GUSTY WINDS AND HEAVY RAINFALL WILL BE
POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WITH STRONG GUSTY WINDS AND HEAVY RAINFALL WILL BE
POSSIBLE TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-045-079-281500-
MARTIN-WASHINGTON-GREENE-
1100 AM EDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WITH STRONG GUSTY WINDS AND HEAVY RAINFALL WILL BE
POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WITH STRONG GUSTY WINDS AND HEAVY RAINFALL WILL BE
POSSIBLE TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ098-281500-
ONSLOW-
1100 AM EDT MON JUN 27 2011

...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

THUNDERSTORMS WITH STRONG GUSTY WINDS AND HEAVY RAINFALL WILL BE
POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WITH STRONG GUSTY WINDS AND HEAVY RAINFALL WILL BE
POSSIBLE TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 27, 2:51 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
251 PM EDT MON JUN 27 2011

NCZ080-094-271945-
BEAUFORT-PAMLICO-
251 PM EDT MON JUN 27 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO AND BEAUFORT
COUNTIES THROUGH 345 PM EDT...

AT 249 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS OVER MARIBEL...OR ABOUT 19 MILES EAST OF JAMES CITY...
MOVING NORTHEAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...MARIBEL...MERRITT...
GRANTSBORO...BAYBORO...SILVER HILL...VANDEMERE...MESIC...HOBUKEN...
FLORENCE AND WHORTONSVILLE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3504 7694 3538 7673 3535 7669 3536 7664
      3533 7661 3529 7647 3526 7646 3524 7649
      3522 7648 3522 7654 3521 7651 3518 7652
      3519 7659 3517 7661 3516 7659 3518 7657
      3515 7653 3511 7655 3497 7678 3496 7680
TIME...MOT...LOC 1849Z 228DEG 8KT 3517 7671

DAG
Local storm report, Jun 27, 2:54 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
254 PM EDT MON JUN 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND DMG     MERRITT                 35.10N  76.71W
06/27/2011                   PAMLICO            NC   911 CALL CENTER

            TREE DOWN ON TRENT RD. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER MHX1100319

MELENDEZ
Special weather statement, Jun 27, 3:00 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
300 PM EDT MON JUN 27 2011

NCZ090-098-272000-
DUPLIN-ONSLOW-
300 PM EDT MON JUN 27 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN AND ONSLOW COUNTIES
THROUGH 400 PM EDT...

AT 300 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT
8 MILES NORTHEAST OF WALLACE...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CHINQUAPIN...LYMAN...
BEULAVILLE...CYPRESS CREEK...AND CATHERINE LAKE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3503 7777 3481 7748 3469 7767 3472 7768
      3472 7795 3480 7803
TIME...MOT...LOC 1900Z 233DEG 12KT 3479 7787

DAG
Local storm report, Jun 27, 3:09 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
309 PM EDT MON JUN 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     HAIL             COVE CITY               35.19N  77.32W
06/27/2011  E0.50 INCH       CRAVEN             NC   BROADCAST MEDIA

            PEA TO MARBLE SIZED HAIL IN COVE CITY

&&

EVENT NUMBER MHX1100320

JME
Special weather statement, Jun 27, 3:27 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
327 PM EDT MON JUN 27 2011

NCZ090>093-272030-
CRAVEN-DUPLIN-JONES-LENOIR-
327 PM EDT MON JUN 27 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN...JONES...CRAVEN AND
LENOIR COUNTIES THROUGH 430 PM EDT...

AT 327 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DEEP RUN...MOVING EAST AT 20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WOODINGTON...
WOODINGTON...WYSE FORK...DOVER.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3537 7745 3505 7729 3504 7780 3519 7784
      3522 7784
TIME...MOT...LOC 1927Z 256DEG 16KT 3515 7771

DAG
Special weather statement, Jun 27, 3:49 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
349 PM EDT MON JUN 27 2011

NCZ094-095-272045-
CARTERET-PAMLICO-
349 PM EDT MON JUN 27 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS PAMLICO AND CARTERET
COUNTIES THROUGH 445 PM EDT...

AT 349 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WHORTONSVILLE...OR ABOUT 18 MILES WEST OF CEDAR ISLAND...MOVING EAST
AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... RURAL EASTERN
PAMLICO COUNTY RURAL NORTHERN CARTERET COUNTY RURAL NORTHEASTERN
CARTERET COUNTY.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3520 7676 3523 7649 3523 7648 3518 7653
      3520 7659 3517 7662 3518 7657 3515 7653
      3512 7655 3508 7645 3509 7641 3506 7642
      3502 7634 3506 7642 3502 7642 3501 7650
      3508 7648 3510 7656 3500 7671
TIME...MOT...LOC 1949Z 262DEG 12KT 3510 7662

8

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:10 AM EDTSmall Craft AdvisoryMHX59 hr
Jun 27, 7:09 AM EDTSpecial Weather StatementMHXLenoir66 min
Jun 27, 7:42 AM EDTSpecial Weather StatementMHXLenoir63 min
Jun 27, 1:32 PM EDTSpecial Weather StatementMHXOnslow43 min
Jun 27, 1:38 PM EDTSpecial Weather StatementMHXPamlico52 min
Jun 27, 1:49 PM EDTSevere Thunderstorm WarningMHXPamlico41 min
Jun 27, 1:53 PM EDTSevere Thunderstorm WarningMHXCraven, Pamlico52 min
Jun 27, 2:03 PM EDTSpecial Weather StatementMHXDuplin57 min
Jun 27, 2:15 PM EDTSevere Thunderstorm WarningMHXBeaufort, Pamlico30 min
Jun 27, 2:21 PM EDTAreal Flood AdvisoryMHXCraven, Pamlico84 min
Jun 27, 2:51 PM EDTSpecial Weather StatementMHXPamlico54 min
Jun 27, 2:55 PM EDTSevere Thunderstorm WarningMHXPamlico50 min
Jun 27, 3:00 PM EDTSpecial Weather StatementMHXDuplin60 min
Jun 27, 3:27 PM EDTSpecial Weather StatementMHXLenoir63 min
Jun 27, 3:49 PM EDTSpecial Weather StatementMHXPamlico56 min
Jun 27, 4:02 PM EDTSevere Thunderstorm WarningMHXGreene, Pitt43 min
Jun 27, 4:39 PM EDTSpecial Weather StatementMHXMartin66 min
Jun 27, 4:50 PM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Lenoir, Martin, Pitt40 min
Jun 27, 5:13 PM EDTSevere Thunderstorm WarningMHXBeaufort, Washington47 min
Jun 27, 5:36 PM EDTSpecial Weather StatementMHXCurrituck54 min
Jun 27, 6:55 PM EDTAreal Flood AdvisoryMHXBeaufort, Dare, Hyde, Tyrrell, Washington80 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.